Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 164, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jun 18, 2021, 9:02 AM CDT for Pearl River County, Mississippi. It took effect at Jun 19, 2021, 9:56 AM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 9:02 AM CDT (14:02 UTC)
- In effect from
- Jun 19, 2021, 9:56 AM CDT
- Expired
- Jun 20, 2021, 9:04 AM CDT
- In force
- 23 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
270 WGUS44 KLIX 181402 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 902 AM CDT Fri Jun 18 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. East Hobolochitto Creek Near Caesar affecting Pearl River County. For the West Hobolochitto Creek...including McNeill...Minor flooding is forecast. For the East Hobolochitto Creek...including Caesar...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-190815- /O.NEW.KLIX.FL.W.0163.210619T2034Z-210621T1240Z/ /CREM6.1.ER.210619T2034Z.210620T1200Z.210621T0640Z.NO/ 902 AM CDT Fri Jun 18 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the East Hobolochitto Creek Near Caesar. * From Saturday afternoon to Monday morning. * At 8:45 AM CDT Friday the stage was 4.2 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage tomorrow afternoon to a crest of 16.5 feet Sunday morning. * Impact...At 15.0 feet, Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. * Impact...At 17.0 feet, Moderate flooding in areas near the stream in Picayune. Water will be in garages of several homes between MS Highway 43 and Beech Street bridge. Northwood Drive will be impassable with some homes flooded. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$ MSC109-190815- /O.NEW.KLIX.FL.W.0164.210620T0142Z-210621T0445Z/ /MNLM6.1.ER.210620T0142Z.210620T1200Z.210620T2244Z.NO/ 902 AM CDT Fri Jun 18 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the West Hobolochitto Creek Near McNeill. * From Saturday evening to late Sunday evening. * At 8:45 AM CDT Friday the stage was 6.1 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage tomorrow evening to a crest of 17.0 feet Sunday morning. * Impact...At 17.0 feet, Some roads in the county inundated but passable. Homes in Westchester Subdivision, Picayune will be threatened. Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ KO
4 follow-up statements
300 WGUS84 KLIX 190057 FLSLIX Flood Statement National Weather Service New Orleans LA 757 PM CDT Fri Jun 18 2021 ...The Flood Warning continues for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. For the West Hobolochitto Creek...including McNeill...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-191900- /O.EXT.KLIX.FL.W.0164.210620T0142Z-210621T0444Z/ /MNLM6.1.ER.210620T0142Z.210620T1200Z.210620T2244Z.NO/ 757 PM CDT Fri Jun 18 2021 ...The Flood Warning is now in effect until late Sunday evening... The Flood Warning continues for the West Hobolochitto Creek Near McNeill. * From Saturday evening to late Sunday evening. * At 6:45 PM CDT Friday the stage was 6.2 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage tomorrow evening and continue rising to a crest of 17.0 feet by Sunday morning. The river is expected to fall below flood stage Sunday afternoon. * Impact...At 17.0 feet, Some roads in the county inundated but passable. Homes in Westchester Subdivision, Picayune will be threatened. Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ PG
022 WGUS84 KLIX 191456 FLSLIX Flood Statement National Weather Service New Orleans LA 956 AM CDT Sat Jun 19 2021 ...The Flood Warning is extended for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. For the West Hobolochitto Creek...including McNeill...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-200900- /O.EXT.KLIX.FL.W.0164.210619T1456Z-210621T1225Z/ /MNLM6.1.ER.210619T1216Z.210620T0600Z.210621T0625Z.NO/ 956 AM CDT Sat Jun 19 2021 ...The Flood Warning is now in effect until Monday morning... The Flood Warning continues for the West Hobolochitto Creek Near McNeill. * From this morning to Monday morning. * At 8:45 AM CDT Saturday the stage was 15.7 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 17.7 feet late tonight * Impact...At 17.0 feet, Some roads in the county inundated but passable. Homes in Westchester Subdivision, Picayune will be threatened. Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ JFL
888 WGUS84 KLIX 200056 FLSLIX Flood Statement National Weather Service New Orleans LA 756 PM CDT Sat Jun 19 2021 ...The Flood Warning continues for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. For the West Hobolochitto Creek...including McNeill...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-201900- /O.EXT.KLIX.FL.W.0164.000000T0000Z-210621T0051Z/ /MNLM6.1.ER.210619T1216Z.210619T1745Z.210620T1851Z.NO/ 756 PM CDT Sat Jun 19 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the West Hobolochitto Creek Near McNeill. * Until tomorrow evening. * At 6:45 PM CDT Saturday the stage was 16.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage early tomorrow afternoon. * Impact...At 15.0 feet, Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ PG
083 WGUS84 KLIX 201404 RRA FLSLIX Flood Statement National Weather Service New Orleans LA 904 AM CDT Sun Jun 20 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. MSC109-201515- /O.CAN.KLIX.FL.W.0164.000000T0000Z-210620T1404Z/ /MNLM6.1.ER.210619T1216Z.210619T1745Z.000000T0000Z.NO/ 904 AM CDT Sun Jun 20 2021 ...The Flood Warning for the West Hobolochitto Creek Near McNeill has been cancelled... The Flood Warning is cancelled for the West Hobolochitto Creek Near McNeill. * At 8:45 AM CDT Sunday the stage was 14.9 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 6.0 feet Friday morning. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ KO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 18, 4:41 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 18, 4:41 AM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
441 AM CDT Fri Jun 18 2021
.SHORT TERM...
Potential Tropical Cyclone 3 (PTC3) is still forecast to become a
tropical or subtropical storm later today as it approaches the
southeast Louisiana coast before crossing the area overnight
tonight and Saturday. Main threat continues to be heavy rainfall,
mainly to the east of the track of the low. Rain totals over the
next couple of days of 4 to 8 inches are expected near and east of
the track with locally higher amounts. These totals are a little
lower than previous packages due to a somewhat quicker storm
movement.
There will also be the potential for isolated tornadoes, mainly
near the coast, tonight into Saturday. Onshore winds will be
capable of producing some coastal flooding mainly tonight into
Saturday.
Even after the system departs the area, moisture levels will
remain high enough for at least scattered afternoon thunderstorms
on Sunday.
Will trend toward blended numbers, which are a bit higher than
GFS, but not nearly as warm as the ECMWF. Conditions would have to
be pretty dry due to subsidence to reach the ECMWF highs on
Sunday. 35
&&
.LONG TERM (Monday and beyond)...
Upper ridging will still be anchored over Arizona, and the current
system will be well east of the area. Northwesterly upper flow on
the west side of a deep northern stream trough will be predominant
over the middle of the country early next week. The upper ridge will
gradually build eastward and cover much of the south by the end of
next week.
A cold front associated with the trough will attempt to move into
the area around Tuesday or Wednesday, but won't make it completely
through the area before dissipating. Conditions never really dry out
completely through next week. The boundary will provide a focus for
thunderstorms from about Monday night into Wednesday, with primarily
diurnally forced convection the remaining time. Depending on when
and where precipitation falls in the short term, localized drainage
issues could remain a problem with the thunderstorms at midweek.
Considering it is June, there's a bit of spread in the medium range
operational guidance. Current NBM guidance is quite a bit closer to
the warmer ECMWF numbers.
&&
.AVIATION (12z TAF package)...
Currently VFR conditions at all terminals, but anticipate conditions
will begin to deteriorate later this morning with ceilings lowering
to MVFR by midday. SHRA/TSRA should become more numerous, but we are
starting to see some signs that main threat may remain east of KBTR
and KMCB. Of course, any of these SHRA/TSRA will be capable of
producing IFR or lower visibilities, especially beyond 00z Saturday.
Magnitude of winds remains a fairly low confidence forecast, but
hopefully will become somewhat better focused later today. Depending
on the eventual strength of the system, LLWS could be an issue at
most terminals overnight tonight, but confidence isn't high enough
to detail at this time.
&&
.MARINE...
Tropical storm conditions will be the early issue, but even after
the system departs, expect hazardous conditions to continue. Small
Craft Advisories and/or Small Craft Exercise Caution headlines may
be necessary into Tuesday before conditions relax.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 72 84 72 / 50 70 80 50
BTR 87 73 87 75 / 60 70 80 40
ASD 85 74 86 75 / 90 90 90 60
MSY 86 77 88 78 / 90 100 90 60
GPT 84 75 85 76 / 80 100 90 70
PQL 84 73 84 75 / 80 90 90 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ049-050-056>061-063>070-072-
075>078.
Coastal Flood Warning from 1 PM this afternoon to 7 PM CDT
Saturday for LAZ064-066>070-076-078.
Flash Flood Watch from 1 PM CDT this afternoon through Sunday
morning for LAZ034>037-039-046>050-056>061-063>072-075>078.
Coastal Flood Advisory from 1 PM this afternoon to 7 PM CDT
Saturday for LAZ049-050-058-060-061-072-075-077.
GM...Tropical Storm Warning for GMZ530-532-534-536-538-550-552-555-
557-570-572-575-577.
MS...Tropical Storm Warning for MSZ080>082.
Coastal Flood Warning from 1 PM this afternoon to 7 PM CDT
Saturday for MSZ080>082.
Flash Flood Watch from 1 PM CDT this afternoon through Sunday
morning for MSZ068>071-077-080>082.
GM...Tropical Storm Warning for GMZ532-534-536-538-550-552-555-557-
570-572-575-577.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:28 AM CDT | River Flood Warning | LIX | Harrison | 4 days |
| Jun 18, 8:28 AM CDT | River Flood Warning | LIX | Harrison | 6 days |
| Jun 18, 8:28 AM CDT | River Flood Warning | LIX | Harrison | 59 hr |
| Jun 18, 9:02 AM CDT | River Flood Warning | LIX | Pearl River | 35 hr |
| Jun 18, 9:44 AM CDT | Wind Advisory | LIX | Amite, Pearl River, Pike, Walthall | 30 hr |
| Jun 18, 9:55 AM CDT | River Flood Warning | LIX | Jackson | 24 hr |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.